Tokyo Journal of Mathematics

A Sufficient Condition for Orbits of Hermann Actions to be Weakly Reflective

Shinji OHNO

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we give sufficient conditions for orbits of Hermann actions to be weakly reflective in terms of symmetric triads, that is a generalization of irreducible root systems. Using these sufficient conditions, we obtain new examples of weakly reflective submanifolds in compact symmetric spaces.

Article information

Tokyo J. Math., Volume 39, Number 2 (2016), 537-564.

First available in Project Euclid: 20 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C35: Symmetric spaces [See also 32M15, 57T15]
Secondary: 53C40: Global submanifolds [See also 53B25]


OHNO, Shinji. A Sufficient Condition for Orbits of Hermann Actions to be Weakly Reflective. Tokyo J. Math. 39 (2016), no. 2, 537--564. doi:10.3836/tjm/1484903136.

Export citation


  • N. Bourbaki, Groupes et algebres de Lie, Hermann, Paris, 1975.
  • O. Goertsches and G. Thorbergsson, On the Geometry of the orbits of Hermann action, Geom. Dedicata 129 (2007), 101–118.
  • R. Harvey and H. B. Lawson, Jr., Calibrated geometries, Acta Math. 148 (1982), 47–157.
  • O. Ikawa, The geometry of symmetric triad and orbit spaces of Hermann actions, J. Math. Soc. Japan 63 (2011), 79–136.
  • O. Ikawa, A note on symmetric triad and Hermann actions, Proceedings of the workshop on differential geometry of submanifolds and its related topics, Saga, August 4–6 (2012), 220–229.
  • O. Ikawa, T. Sakai and H. Tasaki, Weakly reflective submanifolds and austere submanifolds, J. Math. Soc. Japan 61 (2009), 437–481.
  • A. Kollross, A classification of hyperpolar and cohomogeneity one actions, Trans. Amer. Math. Soc. 354, no. 2 (2002), 571–612.
  • S. Dominic and P. Leung, The reflection principle for minimal submanifolds of Riemannian symmetric spaces, J. Differential Geom. 8 (1973), 153–160.
  • T. Matsuki, Double coset decompositions of reductive Lie groups arising from two involutions, J. Algebra 197 (1997), 49–91.
  • J. Tits, Classification of algebraic semisimple groups, Algebraic groups and discontinuous subgroups (Proc. Sympos. Pure Math. Boulder, Colo., 1965), Amer. Math. Soc. (1966), 33–62.